MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76923
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation anticipated, but not yet begun.The device history record (dhr) was reviewed and no issues were noted.Incoming inspection results for the component all passed.Trending on the convenience kit and the suspect component did not show any confirmed trends.The sample or photographs have not yet been received.It is anticipated that the actual sample will be returned for decontamination and further evaluation.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb) procedure, blood was dripping from the cardioplegia recirculation line (number13a) at the 1/4''x1/4'' luer lock connector.It resulted in approximately 50-100 milliliters (ml) of blood loss.The perfustionist attempted to mitigate the issue by replacing the stopcock.This was unsuccessful.The issue was mitigated by replacing the 1/4''x1/4'' luer lock connector with two perfusion adapters and a male/female connector.There was no delay in the procedure or delivery of the cardioplegia solution.The surgical procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted september 30, 2019.D10 (indicates device available for evaluation).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information, and device evaluation).H3 (indicates device evaluated).H6 (identification of method code).H6 method: 10 - testing of actual/suspected device.H6 results: 3243 - stress problem identified.H6 conclusion: 4315 - cause not established.A sample was received and was visually inspected prior to decontamination.The sample returned was a 1/4'x1/4' luer lock connector and a portion of the original tubing attached to both barbed ends of the connector.A stopcock was also attached to the luer port of the connector.When the stopcock was removed from the luer port, numerous cracks were observed on the luer near the parting lines and lip of the luer port.The sample was physically tested where it was submerged underwater with the stopcock attached to the luer port.A calibrated manometer was used during the test and a leakage was observed at approximately 40 millimeters of mercury (mmhg).The second stopcock that was returned with the sample was then attached to the luer port and the same leakage was observed at approximately 40 mmhg.The sample was forwarded to the tooling and molding team and confirmed there were numerous cracks on the connector luer port.Additionally there were no sharp edges or molding defects observed.The connector was observed under polarized lenses and no high stresses were noted.One of the cracks had material missing from the end of the luer port.Since the end of luer port is the last place to fill during the injection molding cycle it is highly unlikely that material would be missing from the end of the luer port, due to the molding process.It is likely that a significant force would have to be generated (such as over-tightening) to the component in order for the two cracks of this magnitude to form.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key9136552
Report Number1212122-2019-00009
Device Sequence Number11544156
Product Code OEZ
UDI-Device Identifier00699753509818
UDI-Public(01)00699753509818
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number76923
Device Lot NumberX26901911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1